Alert archive / Nebraska / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at May 23, 2011, 2:04 PM MDT for 13 counties in Nebraska. It took effect at May 24, 2011, 6:00 AM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 2:04 PM MDT (20:04 UTC)
- In effect from
- May 24, 2011, 6:00 AM MDT
- Expired
- May 25, 2011, 9:19 AM MDT
- In force
- 27 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Arthur County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WGUS63 KLBF 232004 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT MON MAY 23 2011 ...HEAVY RAINFALL EXPECTED ACROSS THE AREA TUESDAY AND WEDNESDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE AREA TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...WILL DEVELOP TUESDAY MORNING ACROSS SOUTHWEST NEBRASKA...AND THEN SPREAD NORTH INTO NORTHERN NEBRASKA TUESDAY AFTERNOON. NEZ004-022-035>038-056>059-069>071-240415- /O.NEW.KLBF.FF.A.0002.110524T1200Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR... TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 304 PM CDT MON MAY 23 2011 /204 PM MDT MON MAY 23 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER... HAYES...KEITH...LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA...DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA...ARTHUR...LOGAN AND MCPHERSON. * FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP TUESDAY MORNING...AND THEN CONTINUE THROUGH WEDNESDAY MORNING. * RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED BY THE TIME THE RAIN ENDS WEDNESDAY AFTERNOON OR EVENING. THOSE LIVING ALONG RIVERS...STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TAYLOR
8 follow-up statements
596 WGUS63 KLBF 240404 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 1104 PM CDT MON MAY 23 2011 ...HEAVY RAINFALL EXPECTED ACROSS THE AREA TUESDAY AND WEDNESDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE AREA TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...WILL DEVELOP TUESDAY MORNING ACROSS SOUTHWEST NEBRASKA... AND THEN SPREAD NORTH INTO NORTHERN NEBRASKA TUESDAY AFTERNOON. RAINFALL FROM OVERNIGHT STORMS WILL HAVE NEARLY SATURATED THE SOIL...ESPECIALLY IN WESTERN NEBRASKA WEST OF HIGHWAY 83. NEZ004-022-035>038-056>059-069>071-241215- /O.CON.KLBF.FF.A.0002.110524T1200Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR... TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 1104 PM CDT MON MAY 23 2011 /1004 PM MDT MON MAY 23 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TUESDAY THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... ARTHUR...LOGAN AND MCPHERSON. * FROM 7 AM CDT /6 AM MDT/ TUESDAY THROUGH WEDNESDAY EVENING * THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP TUESDAY MORNING...AND THEN CONTINUE THROUGH WEDNESDAY MORNING. * RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED BY THE TIME THE RAIN ENDS WEDNESDAY AFTERNOON OR EVENING. THOSE LIVING ALONG RIVERS...STREAMS... AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SPRINGER/MASEK
034 WGUS63 KLBF 240919 AAB FFALBF FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 419 AM CDT TUE MAY 24 2011 ...HEAVY RAINFALL EXPECTED ACROSS THE AREA TODAY AND WEDNESDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE AREA TODAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. THE HEAVIEST RAINFALL IS EXPECTED TONIGHT AND WEDNESDAY MORNING. ONE TO THREE INCHES OF RAINFALL IS EXPECTED WITH LOCAL AMOUNTS NEAR 4 INCHES POSSIBLE. NEZ004-022-035>038-056>059-069>071-242115- /O.CON.KLBF.FF.A.0002.110524T1200Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR... TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 419 AM CDT TUE MAY 24 2011 /319 AM MDT TUE MAY 24 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... ARTHUR...LOGAN AND MCPHERSON. * THROUGH WEDNESDAY EVENING * THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND THEN CONTINUE THROUGH WEDNESDAY MORNING. * RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4 INCHES POSSIBLE...ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG RIVERS...STREAMS... AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROBERG
407 WGUS63 KLBF 241634 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 1134 AM CDT TUE MAY 24 2011 ...HEAVY RAINS EXPECTED TODAY THROUGH WEDNESDAY... .SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH THE DAY ON WEDNESDAY WITH TOTAL AMOUNTS FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING OF ONE TO THREE INCHES EXPECTED WITH LOCALIZED AMOUNTS UP TO 4 INCHES. NEZ004-022-035>038-056>059-069>071-250045- /O.CON.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR... TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 1134 AM CDT TUE MAY 24 2011 /1034 AM MDT TUE MAY 24 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... ARTHUR...LOGAN AND MCPHERSON. * THROUGH WEDNESDAY EVENING * THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED ACROSS THE AREA THIS AFTERNOON...THEN CONTINUING THROUGH WEDNESDAY MORNING. * RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4 INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG RIVERS...STREAMS... AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BROOKS
398 WGUS63 KLBF 250103 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM CDT TUE MAY 24 2011 ...HEAVY RAINS EXPECTED TODAY THROUGH WEDNESDAY... .SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS EVENING. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH THE DAY ON WEDNESDAY WITH TOTAL AMOUNTS FROM THROUGH WEDNESDAY EVENING OF ONE TO THREE INCHES EXPECTED WITH LOCALIZED AMOUNTS UP TO 4 INCHES. NEZ004-022-035>038-056>059-069>071-250915- /O.CON.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR... TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 803 PM CDT TUE MAY 24 2011 /703 PM MDT TUE MAY 24 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... ARTHUR...LOGAN AND MCPHERSON. * THROUGH WEDNESDAY EVENING * THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED ACROSS THE AREA TONIGHT THROUGH WEDNESDAY MORNING. * RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4 INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG RIVERS... STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TAYLOR
661 WGUS63 KLBF 250300 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 PM CDT TUE MAY 24 2011 ...HEAVY RAINS EXPECTED TODAY THROUGH WEDNESDAY... .SHOWERS AND THUNDERSTORMS WILL CONTINUE IN CENTRAL AND SOUTHWEST NEBRASKA TONIGHT WITH POTENTIAL FOR RAINFALL EXCEEDING THREE INCHES. NEZ004-250400- /O.CAN.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 900 PM MDT TUE MAY 24 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF THE EASTERN PANHANDLE OF NEBRASKA HAS BEEN CANCELLED. THE POTENTIAL FOR EXCESSIVE RUNOFF FROM HEAVY RAIN HAS DIMINISHED AS THE LOW PRESSURE PASSES FARTHER SOUTH THAN PREVIOUSLY THOUGHT. $$ NEZ022-035>038-056>059-069>071-251100- /O.CON.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1000 PM CDT TUE MAY 24 2011 /900 PM MDT TUE MAY 24 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... DEUEL AND GARDEN. IN WEST CENTRAL NEBRASKA...ARTHUR...LOGAN AND MCPHERSON. * THROUGH WEDNESDAY EVENING * THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED ACROSS THE AREA TONIGHT THROUGH WEDNESDAY MORNING. * RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4 INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG RIVERS... STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SPRINGER
422 WGUS63 KLBF 250405 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM CDT TUE MAY 24 2011 ...HEAVY RAINS EXPECTED TODAY THROUGH WEDNESDAY... .SHOWERS AND THUNDERSTORMS WILL CONTINUE IN CENTRAL AND SOUTHWEST NEBRASKA TONIGHT WITH POTENTIAL FOR RAINFALL EXCEEDING THREE INCHES. NEZ022-056-250515- /O.CAN.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARDEN-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS 1005 PM MDT TUE MAY 24 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF THE EASTERN PANHANDLE OF NEBRASKA HAS BEEN CANCELLED. AS THE PARENT SYSTEM MOVES EAST...THE THREAT OF HEAVY RAIN AND EXCESSIVE RAINFALL HAS DIMINISHED. $$ NEZ035>038-057>059-069>071-251215- /O.CON.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON... BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 1105 PM CDT TUE MAY 24 2011 /1005 PM MDT TUE MAY 24 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA AND WEST CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER... HAYES...KEITH...LINCOLN AND PERKINS. IN WEST CENTRAL NEBRASKA...ARTHUR...LOGAN AND MCPHERSON. * THROUGH WEDNESDAY EVENING * THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED ACROSS THE AREA TONIGHT THROUGH WEDNESDAY MORNING. * RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4 INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG RIVERS... STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SPRINGER
121 WGUS63 KLBF 250818 AAB FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 AM CDT WED MAY 25 2011 ...SHOWERS AND A FEW THUNDERSTORMS TO CONTINUE THIS MORNING... .SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE IN CENTRAL AND SOUTHWEST NEBRASKA THIS MORNING WITH THE POTENTIAL FOR LOCAL RAINFALL AMOUNTS UP TO ONE INCH. NEZ035>037-057-058-069-250930- /O.CAN.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARTHUR-MCPHERSON-LOGAN-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON...OGALLALA... GRANT...IMPERIAL 318 AM CDT WED MAY 25 2011 /218 AM MDT WED MAY 25 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA AND WEST CENTRAL NEBRASKA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING HAS ENDED ACROSS THE AREA. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ NEZ038-059-070-071-251800- /O.EXT.KLBF.FF.A.0002.000000T0000Z-110525T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...NORTH PLATTE... HAYES CENTER...CURTIS...EUSTIS 318 AM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...FRONTIER...HAYES AND LINCOLN. * UNTIL 1 PM CDT THIS AFTERNOON * SHOWERS AND A FEW THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN ARE EXPECTED ACROSS THE AREA THROUGH THIS MORNING. * ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH LOCALLY REMAIN POSSIBLE. THOSE LIVING ALONG RIVERS... STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KAR
951 WGUS63 KLBF 251519 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 1019 AM CDT WED MAY 25 2011 ...FLASH FLOODING THREAT HAS ENDED... .HEAVY RAIN HAS ENDED ACROSS THE AREA...THEREFORE THE THREAT FOR FLASH FLOODING HAS SUBSIDED. LIGHT RAIN WILL CONTINUE FOR PORTIONS OF NORTH CENTRAL INTO SOUTH CENTRAL NEBRASKA INTO THE AFTERNOON BUT AMOUNTS ARE EXPECTED TO BE LIGHT WITH ONLY A FEW TENTHS OF AN INCH OF ADDITIONAL RAINFALL THROUGH THE REMAINDER OF THE DAY. SMALL CREEKS AND STREAMS MAY CONTINUE TO RUN HIGH IN THE COMING HOURS...BUT WITH LITTLE ADDITIONAL RAINFALL SHOULD NOT SEE FURTHER RISES. NEZ038-059-070-071-251630- /O.CAN.KLBF.FF.A.0002.000000T0000Z-110525T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...NORTH PLATTE... HAYES CENTER...CURTIS...EUSTIS 1019 AM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA HAS BEEN CANCELLED. LIGHT RAIN WILL CONTINUE TO FALL OVER PORTIONS OF THE AREA INTO THIS AFTERNOON...HOWEVER HEAVY RAINS HAVE ENDED SO THERE IS NO LONGER A THREAT FOR FLASH FLOODING. $$ BROOKS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:01 AM MDT, 11 hours 3 minutes earlier.
Area forecast discussion, May 23, 3:01 AM MDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 401 AM CDT MON MAY 23 2011 .SYNOPSIS... LARGE SLOW MOVING SYSTEM STILL IMPACTING NORTHEASTERN ZONES THIS MORNING WITH MAINLY CLOUDS. SEEING A FEW RETURNS ON KLNX RADAR AND CAN NOT RULE OUT A SPRINKLE OR LIGHT SHOWER WITH THESE RETURNS. NEXT TROF CONTINUES TO DEVELOP OVER THE WESTERN STATES...WITH AN INITIAL UPPER LEVEL DISTURBANCE PUSHING OVER CO THIS MORNING. && .DISCUSSION... FINALLY GOING TO PUSH THE CLOUDS ASSOCIATED WITH THE LOW OVER THE UPPER MISS RVR VALLEY OUT OF THE CWA TODAY...HOWEVER THE NEXT SYSTEM IS ALREADY STARTING TO PUSH INTO THE SW CWA. MODELS STRUGGLING WITH THE FIRST IMPULSE ON HOW MUCH WILL HIT THE GROUND. EITHER WAY AN INCREASE OF CLOUDS ARE EXPECTED...HOWEVER TEMPS SHOULD STILL MANAGE INTO THE 70S FOR MOST OF THE AREA. TUESDAY THE MAIN LOW EJECTS ONTO THE PLAINS. MOISTURE GETS PUMPED NORTH AHEAD OF THE LOW WITH PW/S EXCEEDING OVER AN INCH WITH CLOSE TO A 1.25 INCHES BY TUESDAY AFTERNOON. MODELS IN DECENT AGREEMENT CLOSING THE LOW OFF OVER NW KS. THIS WILL SET THE STAGE FOR A WIDESPREAD HEAVY RAIN EVENT. HPC HAS ACKNOWLEDGE WITH NEARLY ALL OF CWA IN AN SLIGHT RISK FOR EXCESSIVE RAINFALL FOR DAY 2. WILL CONTINUE TO MONITOR THE POTENTIAL FOR HEAVY RAIN AND POSSIBLY FLOODING. SANDHILLS SHOULD BE ABLE TO ABSORB THE HEAVY RAIN...AS THE EVENT IS EXPECTED TO LAST FOR NUMEROUS HOURS. MORE OF A CONCERN IS THE NP RIVER AND AREAS OF SOUTHWEST INTO NORTH CENTRAL NEB. WILL WAIT ANOTHER RUN BEFORE GOING WITH ANY FLOOD WATCH. BY WEDNESDAY THE SYSTEM SLIDES INTO N CENTRAL KS...AND DEEPENS. THE TIGHT PRESSURE GRADIENT WILL BRING AN INCREASE OF NORTH WINDS. WITH THE CLOUDS AND RAIN...EXPECT TEMPS TO HOLD BELOW NORMAL...WITH HIGHS GENERALLY IN THE 60S. SYSTEM FINALLY DRIFTS EAST WEDNESDAY NIGHT INTO THURSDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE SYSTEM WITH DRY AND SEASONAL CONDITIONS. ACTIVE PATTERN CONTINUES WITH ANOTHER SYSTEM EXPECTED FRIDAY INTO SATURDAY. THIS TRACK IS ACROSS THE NORTH PLAINS...SO A PROLONG RAIN EVENT IS LESS LIKELY. && .AVIATION... WEAK SUBSIDENCE BEHIND DEPARTING UPPER LOW ACROSS THE WESTERN GREAT LAKES WILL WANE AS NEXT VIGOROUS SYSTEM APPROACHES THE REGION LATER TODAY. AN INCREASE IN CUMULUS THIS MORNING SHOULD GIVE WAY TO TOWERING CUMULUS DURING THE AFTN WITH ISOLATED TSRA. WILL NOT INCLUDE TSRA IN TAFS ATTM...AS BEST LIFT FROM APPROACHING SYSTEM SHOULD ARRIVE NEAR AND AFTER END OF 06Z TAF PERIOD. WINDS WILL BE LIGHT AOB 10KTS AS A BACKDOOR FRONT MOVES IN THIS AFTERNOON AND WINDS VEER TO EASTERLY BY LATE AFTERNOON. && .HYDROLOGY... AT 1 AM CDT...THE RIVER STAGE ON THE NORTH PLATTE RIVER AT NORTH PLATTE WAS 7.13 FEET. THIS STAGE HAS INCREASED SLIGHTLY OVER THE PAST 12 HOURS. BASED ON THE 0.2 FT INCREASES UPSTREAM AT SUTHERLAND OVER THE PAST 12 HRS...THE STAGE AT NORTH PLATTE IS EXPECTED TO RISE AROUND A TENTH OF A FOOT TO NEAR 7.25 FEET LATER TODAY. HEAVY RAINFALL POTENTIAL IN THE NORTH PLATTE RIVER BASIN ON TUESDAY AND WEDNESDAY COULD RANGE NEAR 2 INCHES. THIS MAY CAUSE THE RIVER LEVEL TO FURTHER INCREASE AND WILL NEED TO BE MONITORED CLOSELY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...ROBERG
Hazardous weather outlook, May 23, 4:21 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 AM CDT MON MAY 23 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-241100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 521 AM CDT MON MAY 23 2011 /421 AM MDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A DEVELOPING STORM SYSTEM WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...TRIGGERING ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TONIGHT...MAINLY WEST OF HIGHWAY 83. SOME OF THE STRONGER STORMS TONIGHT MAY CONTAIN BRIEF HEAVY RAIN AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS THE STORM SYSTEM DEEPENS AND TRACKS ACROSS NORTHEAST COLORADO AND NORTHERN KANSAS TUESDAY AND WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD. THIS WILL BE A LARGE STORM SYSTEM WITH HEAVY RAINFALL LIKELY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THIS MAY LEAD TO AREAS OF LOWLAND FLOODING...ESPECIALLY ALONG OR NEAR THE NORTH PLATTE AND PLATTE RIVERS...ALREADY AFFECTED BY FLOODING OR HIGH RIVER LEVELS. THUNDERSTORMS WILL LIKELY ACCOMPANY THE HEAVY RAINFALL WITH A THREAT FOR HAIL. THE STORM SYSTEM IS EXPECTED MOVE OUT OF NEBRASKA BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
Nearby
Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.